MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD

ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Catalog Number 08057630190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the c 503 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they receive questionable results for an unspecified number of patient samples tested with ethanol gen.2 on a cobas c 503 analytical unit.The customer stated that the questioned results are from patients who has physical symptoms of alcohol intoxication.Qualitative breath alcohol concentration (breathalyzer) measurements of these patients are positive.One hour after the breathalyzer measurements, samples are collected from these patients and have ethanol results from the c 503 analyzer that are below the measuring range of the assay.The customer provided specific examples for two patients.On 08-mar-2025, the first patient was observed to be apparently intoxicated.The facility administered breathalyzer testing with a cdp7000 breathalyzer and the result was 62 mg/100 ml of alcohol.Five minutes later, the breathalyzer was repeated and the result was 44 mg/100 ml of alcohol.A venous sample was collected from the patient and measured on the c 503 system, resulting in an ethanol value of < 10 mg/dl.On (b)(6) 2025, the second patient was observed to be apparently intoxicated.The facility administered breathalyzer testing with a cdp7000 breathalyzer and the result was 25 mg/100 ml of alcohol.Five minutes later, the breathalyzer was repeated and the result was 31 mg/100 ml of alcohol.A venous sample was collected from the patient and measured on the c 503 system, resulting in an ethanol value of < 9.30 mg/dl with a data flag (< 10 mg/dl).
 
Additional Manufacturer Narrative
Calibration and control data were acceptable.A general reagent lot specific issue is not likely.A review of alarm trace data showed a noticeable amount of abnormal aspiration and sample short alarms on the day of the event.These alarms indicate possible sample handling related issues.The investigation determined the issue is consistent with insufficient pre-analytic sample handling.The investigation did not identify a product problem.

Brand Name
ETHANOL GEN.2
Common Device Name
ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24270727
Report Number1823260-2026-00411
Device Sequence Number21511452
Product Code DIC
UDI-Device Identifier07613336121221
UDI-Public07613336121221
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057630190
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale